Discussions that mention nifedipine

High & Low Blood Pressure board


You suffered rather typical side effects from the two calcium channel blockers, nisoldipine and nifedipine. Alas that nurse-practioner you saw apparently needs more "practitioning"...well, as they say, "practice makes perfect." :D

With the atenolol, the swelling and breathing problems should abate quickly and then you enter the realm of beta blockade problems...fatigue, fatigue, fatigue and insomnia (for some,) bizarre dreams. And, as you found, beta-blockers cause the heart rate to cascade downwards.
A nicety with them is that they allow for easy relaxation and often clear up any rhythm problems you might have. Why the relaxation doesn't allow for good sleep I don't know but insomia is the main reason I can't take these things anymore.

Beware the first long flight of stairs when you feel your thighs cannot walk another step...it comes with the terrain.

I think it's worth a trial.